Another wasted trip to the gp's surgery

I had an appointment this morning with a gp Ive only seen once before. I took along the  thyroid blood results i had done by blue horizon which said I was within range, I told her all my symptoms and that I had been experiencing same symptoms for years and said I thought my symptoms were related to under active thyroid despite my blood results saying I was within range. She agreed my symptoms would suggest being hypo but said my blood results were normal and that the thyroid expert say so too, she was referring to the report from the surgeon who removed a benign nodule and my right side thyroid in December 2015. She then went on to tell me she met Mr Smith the surgeon in Tesco's on Sunday then said " oh that was a bit random". She said she would be reluctant to prescribe medication to me for hypo as it might push me to being hyper and in her words would go t**ts up!!!. I continued to say that I feel something regarding my health is being overlooked , she replied by saying lets treat one thing a ta time and not 26 different symptoms , not sure where she plucked that number from. I told her i have been taking and recording  my temperature for the last month as I am always extremely cold and that i wear several layers of clothes, wrap myself up in a fleecy blanket with a hot water bottle most days but she just laughed and did not comment on low temperature which varies from 34.9 to 36.8 c through out the day. 

I commented that I had read high cholesterol was a sign of being under active but she did not agree. She told me to reduce my statins to 20mg as the 30mg i am currently on could be causing my ankles and knees to swell and cause my leg pain. She said for me to re consider taking anti depressants to help with my stress and anxiety.

 I asked if i could have my adrenal gland tested but I never got a response to that request. I mentioned my weight gain again the menopause got the blame for that. I showed her my swollen ankles and knees and she said pregabalin and mirzapine can cause fluid retention I stopped taking both these medications around 3 months ago and she replied that pregabalin can take a few months to get out your system.  She also said it could be fluid that is causing the weight gain rather than gaining weight. She prescribed peppermint oil for IBS and a lower dose atorvastatin and 30mg/500mg solpadol for pain relief and said to give that a go and see how I get on. 

So one symptom down another 25 to go, I can see this is going to take for ever if I am only being treated one symptom at a time and not looking at the whole picture.

She told me to read a book on pain management regarding my fibromyalgia I told her i have a copy and I am currently seeing a clinical psychologist to cope with my stress and anxiety.

I now do not know where to go from here to get answers or treatment.Any advice would be greatly received.

5 Replies

oldestnewest
  • stop waiting for so called medical professionals to sort you out and start self medicating!

    Try a small starting dose of T4, readily available online and cheap. 25mcg  a day for a week or two and see if you feel a bit better if you do then follow the thyroid as a route to sort out your 'conditions'

    Fibromylagia and IBS etc etc are JUST LABELS they give you to shut you up.

    DONT EXPECT A GP TO CARE OR HELP. You will die waiting.

  • I totally agree - except that I would not start at 25 because a low dose can make you worse rather than better. 50 mcg would be a more realist dose to start on.

  • It's a difficult one really as I can't get GPs to do anything but my tests indicate I am very hypo. I have just decided to self medicate on NDT and supplements which is working slowly but I am still not 100 per cent. I do worry about not having an official diagnosis because if I want to get one now I will have to stop all medication and become very ill again just for a test. You could maybe try NDT but in a very small dose and see if this makes you feel better. Or try another doctor. You would have to monitor your own bloods though which I am having to do. 

  • Don't take statins unless there's a really good reason. No studies have shown any benefits for women, but tons of adverse effects, including diabetes, heart attack (yes, really) and muscle weakness. Levo would be a lot cheaper than what you currently costing them.

  • How infuriating!! I wouldn't waste my time with her any longer. I'd self medicate, I know it can feel like a big step but rather try that and have SOME hope than continue to suffer

You may also like...